Alert archive / Louisiana / Tornado Warnings in 2007

Tornado Warning 20, NWS Shreveport, LA

May 3, 2007Ouachita Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at May 3, 2007, 3:49 PM CDT for Ouachita Parish, Louisiana. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2007, 3:49 PM CDT (20:49 UTC)
Expired
May 3, 2007, 4:15 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:00 PM CDTTSTM WND DMG18 W Monroe, LANUMEROUS TREES AND POWERLINES DOWN NEAR CALHOUN...ALSO A ROOF WAS BLOWN OFF A HOUSE.
May 3, 4:14 PM CDTTSTM WND DMGWest Monroe, LAFEW TREES AND POWERLINES DOWN IN WEST MONROE.
May 3, 4:15 PM CDTTSTM WND DMGMonroe, LA*** 1 INJ *** TREE DOWN WITH ONE INJURED IN MONROE NEAR ULM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 032048
TORSHV
LAC073-032115-
/O.NEW.KSHV.TO.W.0020.070503T2049Z-070503T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 415 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
  CLAIBORNE...MOVING EAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOMVILLE AND 7 MILES WEST
  OF MONROE BY 415 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 415 PM CDT.

LAT...LON 3266 9192 3253 9190 3241 9200 3240 9238
      3249 9240 3253 9246 3256 9245 3257 9242
      3259 9223 3271 9206 3271 9197

$$
1 follow-up statement
000 
WWUS54 KSHV 032105
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT THU MAY 3 2007

LAC073-032115-
/O.CON.KSHV.TO.W.0020.000000T0000Z-070503T2115Z/
OUACHITA LA-
405 PM CDT THU MAY 3 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR OUACHITA
PARISH...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES WEST OF
CLAIBORNE...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  CLAIBORNE BY 410 PM CDT
  7 MILES NORTHWEST OF WEST MONROE AND 8 MILES NORTHWEST OF
  BROWNSVILLE-BAWCOMVILLE BY 415 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN LOUISIANA.

LAT...LON 3266 9192 3253 9190 3241 9200 3240 9238
      3249 9240 3253 9246 3256 9245 3257 9242
      3259 9223 3271 9206 3271 9197

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 3, 9:54 AM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, May 3, 9:54 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT THU MAY 3 2007

.DISCUSSION...
WILL MAKE UPDATE TO WORDING SINCE NOT A LOT GOING ON THIS
MORNING...BUT RAIN EXPECTED TO RETURN MUCH OF AREA FOR THE
AFTERNOON. THUS WILL GO WITH SCATTERED RAINFALL FOR THE MORNING
EAST AND SOUTH...RETURNING BACK TO THE WIDESPREAD WORDING FOR THE
AFTERNOON. CLUSTER OF THUNDERSTORMS BETWEEN TYR AND DAL MOVING NE
INTO OUR CWA...UPDATED QPF FORECAST FOR THIS. MAX TEMPS WILL NOT
BE THE EASIEST THING GIVEN THE SCATTERED NATURE OF CONVECTION BUT
THE GOING FORECAST OF LOWEST TEMPS NW AND WARMEST EAST LOOKS FINE.
INDIVIDUAL TEMPS WILL BUST OR VERIFY ON A LOCAL BASIS GIVEN THE
CLOUD COVER AND RAINFALL TODAY.

&&

.AVIATION...
ATMOSPHERE STILL UNSTABLE AS EVIDENCED BY PRETTY SIGNIFICANT CLUSTER
OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLY THIS MORNING SOUTH
OF DALLAS AND WHICH IS MOVING EAST NORTHEAST AT AROUND 40 KT. EXPECT
CIGS AND VSBYS TO VARY CONSIDERABLY THROUGHOUT THE NEXT 24 HOURS AS
ON AND OFF SHOWERS/ THUNDERSTORMS MOVE THROUGH THE AREA. THE MORNING
SOUNDING FOR SHV SHOWS MOISTURE EXTENDING WELL ABOVE 25KFT SO WILL
SEE LAYERED CLDS AND MAY RANGE FROM IFR TO VFR WITHIN AN HOURS TIME.
TSTMS IMPACTING TYR-GGG AREA SHRTLY AFT 16Z WITH IFR CONDS PREVALENT
THAT AREA 17Z-21Z AND THIS AREA MOVING EAST THRU SUNSET.  PREVAILING
SURFACE WINDS WILL BE SOUTHERLY AROUND 10 MPH OVER THE NEXT 24 HRS
... BUT VARIABLE AND GUSTY NEAR THUNDERSTORMS. OTLK...DECREASING
CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER 06Z WITH MOSTLY VFR CIGS
BY 18Z FRIDAY. /01/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  65  85  68 / 100  50  20  10
MLU  80  65  79  65 /  80  70  40  10
DEQ  74  63  82  65 / 100  30  10  10
TXK  76  64  83  67 /  90  40  10  10
ELD  77  63  80  65 /  80  60  30  10
TYR  76  64  87  70 /  90  30  10  10
GGG  76  66  86  69 /  90  40  10  10
LFK  77  65  89  70 /  80  50  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/01
Hazardous weather outlook, May 3, 12:00 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD
ACROSS NORTH TEXAS. SHOWERS AND THUNDERSTORMS DEVELOPING ON THE EAST
SIDE OF THE LOW WILL SPREAD EASTWARD ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...NORTHWEST LOUISIANA...AND SOUTHWEST
ARKANSAS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA...WITH THE MAIN THREAT
BEING DAMAGING HAIL AND HIGH WIND GUSTS FROM ANY SEVERE THUNDERSTORM
THAT MAY OCCUR. LOCALLY HEAVY RAINFALL WILL ALSO RESULT IN PONDING
OF WATER IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST EARLY FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:08 PM CDTSevere Thunderstorm WarningSHVUnion46 min

Nearby

Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.